Alert archive / Louisiana / River Flood Warnings in 2021
River Flood Warning 81, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at May 12, 2021, 7:11 AM CDT for Caddo Parish, Louisiana. It took effect at May 12, 2021, 7:40 AM CDT. It was in force for 37 hr.
The area
The outline as issued.
The facts
- Issued
- May 12, 2021, 7:11 AM CDT (12:11 UTC)
- In effect from
- May 12, 2021, 7:40 AM CDT
- Expired
- May 13, 2021, 8:33 PM CDT
- In force
- 37 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Caddo Parish, LA
The radar
The Shreveport radar (KSHV), 8 km from the middle of the area, began a volume at 12:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cross Lake at Shreveport (CRLL1). The gauge peaked at 173.49 ft at May 12, 2021, 9:00 PM CDT.
- Action stage
- 172.5 ft
- Minor stage
- 173 ft
- Moderate stage
- 174 ft
- Major stage
- 175.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07344480, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
210
WGUS44 KSHV 121211
FLWSHV
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Shreveport LA
711 AM CDT Wed May 12 2021
...The National Weather Service in Shreveport LA has issued a Flood
Warning for the following lake in Louisiana...
Cross Bayou At Cross Lake affecting Caddo Parish.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
LAC017-131345-
/O.NEW.KSHV.FL.W.0081.210512T1240Z-210514T0200Z/
/CRLL1.1.ER.210512T1240Z.210512T1800Z.210513T0800Z.NO/
711 AM CDT Wed May 12 2021
The National Weather Service in Shreveport has issued a
* Flood Warning for
the Cross Bayou At Cross Lake.
* Until Thursday evening.
* At 6:30 AM CDT Wednesday the pool stage was 172.9 feet.
* Flood pool stage is 173 feet.
* Minor flooding is forecast.
* Forecast...Cross Lake is expected to rise above flood pool stage
this morning to a crest of 173.5 feet early this Wednesday
afternoon. It will then fall below flood pool stage by early
Thursday morning.
* Impact...Minor lowland flooding of access roads and boat ramps
around the lake. Secure water craft and docks for high water. To
control high water, expect the gates at the water treatment plant
to remain open until the lake recedes to near the 171.1 foot
conservation pool stage.
&&
LAT...LON 3254 9393 3254 9386 3251 9380 3249 9381
3250 9393
$$
083 follow-up statements
443
WGUS84 KSHV 130214
FLSSHV
Flood Statement
National Weather Service Shreveport LA
914 PM CDT Wed May 12 2021
...The Flood Warning continues for the following lake in Louisiana...
Cross Bayou At Cross Lake affecting Caddo Parish.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
&&
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
LAC017-140200-
/O.CON.KSHV.FL.W.0081.000000T0000Z-210514T0200Z/
/CRLL1.1.ER.210512T1245Z.210513T0045Z.210513T0800Z.NO/
914 PM CDT Wed May 12 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Cross Bayou At Cross Lake.
* Until Thursday evening.
* At 8:30 PM CDT Wednesday the pool stage was 173.5 feet.
* Flood pool stage is 173 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum pool stage in the 24 hours ending at
8:30 PM CDT Wednesday was 173.5 feet.
* Forecast...Cross Lake is expected to fall below flood pool stage
late tonight and continue falling to 172.8 feet tomorrow morning.
&&
LAT...LON 3254 9393 3254 9386 3251 9380 3249 9381
3250 9393
$$
16782
WGUS84 KSHV 131011
FLSSHV
Flood Statement
National Weather Service Shreveport LA
511 AM CDT Thu May 13 2021
...The Flood Warning is extended for the following lake in
Louisiana...
Cross Bayou At Cross Lake affecting Caddo Parish.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
&&
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
LAC017-141145-
/O.EXT.KSHV.FL.W.0081.000000T0000Z-210514T1800Z/
/CRLL1.1.ER.210512T1245Z.210513T0045Z.210514T0000Z.NO/
511 AM CDT Thu May 13 2021
...The Flood Warning is now in effect until early tomorrow
afternoon...
The Flood Warning continues for
the Cross Bayou At Cross Lake.
* Until Friday afternoon.
* At 4:30 AM CDT Thursday the pool stage was 173.4 feet.
* Flood pool stage is 173 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum lake stage in the 24 hours ending at
4:30 AM CDT Thursday was 173.5 feet.
* Forecast...The lake is expected to fall below flood pool stage by
late this Thursday evening and continue falling to 172.8 feet by
Friday morning.
&&
LAT...LON 3254 9393 3254 9386 3251 9380 3249 9381
3250 9393
$$
08755
WGUS84 KSHV 140133
FLSSHV
Flood Statement
National Weather Service Shreveport LA
833 PM CDT Thu May 13 2021
...The Flood Warning is cancelled for the following rivers in
Louisiana...
Cross Bayou At Cross Lake affecting Caddo Parish.
LAC017-140245-
/O.CAN.KSHV.FL.W.0081.000000T0000Z-210514T0133Z/
/CRLL1.1.ER.210512T1245Z.210513T0045Z.210514T0000Z.NO/
833 PM CDT Thu May 13 2021
...The Flood Warning for the Cross Bayou At Cross Lake has been
cancelled...
The Flood Warning is cancelled for
the Cross Bayou At Cross Lake.
* At 7:30 PM CDT Thursday the stage was just below 173 feet.
* Flood stage is 173 feet.
* Forecast...The river is expected to remain steady below flood
stage near 172.8 feet.
&&
LAT...LON 3254 9393 3254 9386 3251 9380 3249 9381
3250 9393
$$
19What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at May 12, 6:26 AM CDT, 45 minutes earlier.
Area forecast discussion, May 12, 6:26 AM CDT, 45 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 626 AM CDT Wed May 12 2021 .AVIATION... Very little change for the 12z TAF package. Still seeing mostly showers across our southeast airspace early this morning. Handled this with VCSH across most terminal sites for this morning only. Ceilings are mostly IFR presently with some LIFR mixed in and we should see those ceilings improve to MVFR categories by late morning into the afternoon hours and perhaps low VFR ceilings by late afternoon into the overnight hours. Ceilings may be slow to scatter out if the latest trends of the NAM are to be believed and therefore with the 12z TAF package, kept the cloud cover in through the 24hr TAF period. Look for NNE to NE winds today with sustained winds near or just below 10kts before decoupling occurs after sunset this evening. 13 && .PREV DISCUSSION... /issued 304 AM CDT Wed May 12 2021/ SHORT TERM.../Today through Thursday/ Still dealing with some scattered showers and an occasional thunderstorm across Deep East Texas this morning into portions of West Central Louisiana and some patchy drizzle elsewhere but coverage will continue to be scattered at best this morning as not depicting any strong perturbations in basically west to east zonal flow aloft. That in combination with the passage of the 850mb trough axis this morning through much of our region and thus, we just will not have much in the way of low level forcing either as has been the case the last several days. Kept high end chance pops going through the noon hour across our southeast zones but precipitation amounts do not justify an extension or even a continuation of the current Flash Flood Watch so have cancelled this hazard early with this forecast package. Precipitation should have for the most part exited most of our region by late this afternoon but did hold onto slight chance pops for our extreme southeast parishes, ending by sunset. Stayed pretty close to NBM MOS output for afternoon high temperatures today as we will continue seeing rather cool conditions for the second week of May given the northeast winds and abundant cloud cover. As we transition into tonight, we should lose that cloud cover across much of our region from north to south and while the sfc ridge axis will remain to our northwest overnight meaning we will keep some wind in place, believe we should cool down to near or just below NBM temperatures tonight with lows ranging in the middle 40s across our northern most zones to the middle 50s across our south. Sfc ridging remains to our northwest during the day Thursday but plentiful sun should counteract northeasterly winds at the surface, allowing for a descent warmup but still below normal temperatures. Afternoon highs on Thursday will range mostly in the lower to middle 70s. 13 LONG TERM.../Thursday Night through Wednesday/ By Thursday night, the region will continue to be influenced by NW flow. As talked about in previous discussions, upper level ridging to the west will usher in that dry air, which will keep clouds and rainfall to a minimum. This ridging will continue into the weekend, allowing for temperatures to rebound to a more seasonal feel by Sunday. Unfortunately, we won't remain dry during this long-term, and it's maybe not too early to be talking about more widespread rain into next workweek. All of the "Big three" (Euro/GFS/Canadian) have our upper level ridge breaking down in some capacity, allowing for a series of shortwave disturbances to move through the area. This is where the guidance starts to split. The GFS in particular is more aggressive with the rainfall, bringing multiple MCS's into the region by the middle of next workweek. The Euro and Canadian on the other hand depict a series of weaker shortwaves moving through the area. While there would still be rain involved with these solutions, they wouldn't be as heavy as they would be with the GFS. All of this to say that an extended period of rain looks possible to start the next workweek, with a non-zero chance chance that some of this rain is moderate to heavy once again. /44/ && .PRELIMINARY POINT TEMPS/POPS... SHV 64 51 74 52 / 30 10 0 0 MLU 64 52 73 51 / 50 10 0 0 DEQ 65 46 74 48 / 10 10 0 0 TXK 64 49 73 51 / 20 10 0 0 ELD 62 47 73 47 / 30 10 0 0 TYR 64 51 74 54 / 20 10 0 0 GGG 65 50 73 51 / 30 10 0 0 LFK 69 56 75 53 / 40 10 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 13/13/44
Hazardous weather outlook, May 12, 3:27 AM CDT, 3 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 327 AM CDT Wed May 12 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-130830- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 327 AM CDT Wed May 12 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Rain and thunderstorm chances will return to start the next workweek. At this time, it appears some of this rain my again be moderate to heavy at times. While exact values remain to be seen, isolated flash flooding will once again be possible with this activity. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will not be be needed for. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 44
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 5:19 AM CDT | River Flood Warning | SHV | Bienville, Bossier, Webster | 21 days |
| May 12, 10:24 AM CDT | River Flood Warning | SHV | Bienville, Bossier, Red River, Webster | 58 hr |
Nearby
River Flood Warnings in Louisiana, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.